Alert archive / Washington / Gale Warnings in 2016

Gale Warning 67, NWS Seattle, WA

August 1, 2016

NWS Seattle, WA issued this gale warning at Aug 1, 2016, 8:48 AM PDT. It took effect at Aug 1, 2016, 2:30 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 8:48 AM PDT (15:48 UTC)
In effect from
Aug 1, 2016, 2:30 PM PDT
Expired
Aug 2, 2016, 3:00 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

070 
WHUS76 KSEW 011548
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 AM PDT MON AUG 1 2016

PZZ131-132-020000-
/O.EXB.KSEW.SC.Y.0183.160801T1548Z-160802T0100Z/
/O.UPG.KSEW.GL.A.0043.160802T0100Z-160802T1000Z/
/O.NEW.KSEW.GL.W.0067.160802T0100Z-160802T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 AM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT TUESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS/SEAS...WEST WIND 15 TO 25 KT RISING TO 25 TO 35 KT THIS
  EVENING. WIND WAVES 2 TO 4 FT BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-020000-
/O.CON.KSEW.SC.Y.0183.160802T0000Z-160802T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
848 AM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM PDT TUESDAY...

* WINDS/SEAS...SOUTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-020000-
/O.CON.KSEW.SC.Y.0183.160802T0000Z-160802T1000Z/
ADMIRALTY INLET-
848 AM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 3 AM PDT TUESDAY...

* WINDS/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
3 follow-up statements
079 
WHUS76 KSEW 012130
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT MON AUG 1 2016

PZZ131-132-020530-
/O.CAN.KSEW.SC.Y.0183.000000T0000Z-160802T0100Z/
/O.EXT.KSEW.GL.W.0067.160801T2130Z-160802T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
230 PM PDT MON AUG 1 2016

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WINDS/SEAS...WEST WIND RISING TO 25 TO 35 KT THIS EVENING. WIND
  WAVES BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-020530-
/O.EXT.KSEW.SC.Y.0183.160801T2130Z-160802T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
230 PM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS/SEAS...SOUTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-020530-
/O.EXT.KSEW.SC.Y.0183.160801T2130Z-160802T1000Z/
ADMIRALTY INLET-
230 PM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS/SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV
971 
WHUS76 KSEW 020356
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
856 PM PDT MON AUG 1 2016

PZZ131-132-021000-
/O.CON.KSEW.GL.W.0067.000000T0000Z-160802T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
856 PM PDT MON AUG 1 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...WEST 25 TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-021200-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-160802T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
856 PM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-021000-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-160802T1000Z/
ADMIRALTY INLET-
856 PM PDT MON AUG 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...NORTHWEST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
278 
WHUS76 KSEW 021003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 AM PDT TUE AUG 2 2016

PZZ131-132-021815-
/O.EXP.KSEW.GL.W.0067.000000T0000Z-160802T1000Z/
/O.NEW.KSEW.SC.Y.0184.160802T1003Z-160803T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 AM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

* WINDS...WEST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS THIS
  MORNING...THEN RISING TO 15 T0 30 KNOTS THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-021815-
/O.CAN.KSEW.SC.Y.0183.000000T0000Z-160802T1200Z/
/O.NEW.KSEW.SC.Y.0184.160803T0000Z-160803T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
303 AM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-021815-
/O.EXP.KSEW.SC.Y.0183.000000T0000Z-160802T1000Z/
/O.NEW.KSEW.SC.Y.0184.160803T0000Z-160803T1000Z/
ADMIRALTY INLET-
303 AM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-021815-
/O.NEW.KSEW.SC.Y.0184.160802T2300Z-160803T0500Z/
PUGET SOUND AND HOOD CANAL-
303 AM PDT TUE AUG 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS SOUTH PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 1, 3:55 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 1, 3:55 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
355 AM PDT MON AUG 1 2016

.SYNOPSIS...A flat upper ridge will move across western Washington
this morning, supporting a rain-free day with warmer afternoon
temperatures. A closed upper low will move across northwest
Washington on Tuesday, bringing clouds, showers and a few
thunderstorms. The upper low will exit on Wednesday, allowing a
rise to near normal temperatures. Moderate onshore flow will then
continue from Thursday through next weekend, leading to near normal
temperatures and seasonably rain-free weather.

&&

.SHORT TERM...Satellite fog imagery has been showing marine
stratus creeping inland all night. By sunrise, the marine clouds
will encompass most of the lowlands except up near Bellingham.
Marine clouds will burn back to the coast this afternoon. The
emergence of sunshine and a flat upper ridge will help
temperatures rebound to near normal this afternoon.

Satellite imagery shows a closed upper low spinning out near 50N
136W right now. This feature will track eastward across northwest
Washington during the day on Tuesday. A substantial height fall
center will precede the low, along with difluent flow aloft and
large-scale lift. A pool of cold-air aloft will also accompany the
center of the upper low, with 500 mb temperatures down to -21C to
-20C in the low center. This will destabilize the air mass on
Tuesday, and all of the large-scale lifting will lead to quite a
few showers passing across the area. South of the low track, some
mid-level speed shear could loosely organize some of the
convective elements into short lines. Looks like enough convective
instability to support a few thunderstorms from mid-day Tuesday
until early Tuesday evening. Lifted index values will be as low as
-3, and CAPE values will be as high as 500-800 J/KG. By local
standards, statistical guidance is showing pretty high probabilities
of thunder over the interior and Cascades in the afternoon, so
have included thunder in the forecast there. Considering the
clouds, showers, and cold air aloft, surface high temperatures on
Tuesday will fail to escape the 60s in most places.

The upper low will exit across eastern Washington toward the
northern Rockies on Tuesday night and Wednesday morning. Northwest
flow aloft and onshore flow behind the low will continue some
showers through Tuesday night, especially in the Cascades and
perhaps in a little wrap-around over the North Interior. By
Wednesday afternoon, all showers will have ended, and clouds will
break apart and burn off quickly. 		Haner

.LONG TERM...The extended forecast from Thursday through next
Sunday features temperatures within 5 degrees of normal and
seasonably rain-free weather. A little upper ridging on Thursday
could make that the warmest day of the week ahead, with mid 80s
possible south of Olympia. From Friday through Sunday, an upper
low will drop into central B.C. and linger there. Western
Washington will be too far south to get any rain from this
feature, but the cyclonic westerly flow aloft will support
intrusions of marine stratus from the coast into the interior each
night and morning, with burn off back to the coast each afternoon.
After a warmer Thursday, temperatures will be unremarkably normal
from Friday through Sunday.		Haner

&&

.AVIATION...An upper ridge over Western Washington will move over
Eastern Washington today with an upper low moving to the coast
Tuesday morning. Westerly flow aloft will become southerly
tonight. At the surface, onshore flow will prevail with high
pressure offshore and lower pressure inland. The air mass is
stable.

Low clouds near the coast will spread partially inland this
morning. Inland cloud coverage will be less widespread than
yesterday morning however with weaker onshore flow. These clouds
will mostly burn off by mid afternoon.

KSEA...Stratus moving inland from the southwest will probably
affect the terminal for a few hours after sunrise but might also
stay just to the south and west of the terminal with fairly weak
onshore flow. Any low clouds that do arrive will burn off late in
the morning. Southerly wind 3-6 knots will become westerly this
afternoon. Schneider

&&

.MARINE...Onshore flow will prevail for the next several days with
high pressure offshore and lower pressure inland. Small craft
advisory west winds are likely most evenings for the Central and
Eastern Strait of Juan De Fuca. Gradients will increase this
evening with gales possible in the Strait. A gale watch has been
issued for this. Schneider

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Gale Watch from this evening through late tonight for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 5 PM this afternoon to 5 AM PDT
     Tuesday for Northern Inland Waters Including The San Juan
     Islands.

     Small Craft Advisory from 5 PM this afternoon to 3 AM PDT
     Tuesday for Admiralty Inlet.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:59 AM PDTGale WatchSEW6 hr
Aug 1, 2:59 AM PDTSmall Craft AdvisorySEW24 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.